Optimal Hankel-norm approximation of continuous-time linear systems

David W. Lin, Sun-Yuan Kung

Research output: Contribution to journalArticle

11 Scopus citations

Abstract

A problem on optimal approximation of continuous-time linear systems is studied. The performance measure (error) is chosen to be the spectral norm of the difference between the Hankel operators associated with the original system and the approximant. It is shown that the Hankel operators associated with continuous-time systems and the Hankel matrices associated with discrete-time systems are related by an interesting correspondence property via bilinear transforms. This fact is then used to derive the continuous-time results (theory and algorithms) from the established discrete-time ones. Some simple examples are presented.

Original languageEnglish (US)
Pages (from-to)407-431
Number of pages25
JournalCircuits, Systems, and Signal Processing
Volume1
Issue number3-4
DOIs
StatePublished - Sep 1 1982
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Signal Processing
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Optimal Hankel-norm approximation of continuous-time linear systems'. Together they form a unique fingerprint.

  • Cite this